MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG, 5 FR DL, TLS MAX BARRIER; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

BARD ACCESS SYSTEMS GROSHONG, 5 FR DL, TLS MAX BARRIER; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebv0535 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Facility reported to the sales rep that the groshong dual lumen picc was placed on (b)(6) 2017.The patient stated that she heard her pump beeping, leaned forward in her chair and then heard a snap.The catheter broke at the hub and it was stated there was no evidence of the catheter being stretched as it appeared to have been a quick action.The remainder of the catheter was successfully removed from the patient with out injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break in the catheter was confirmed, and the cause appeared to be use related.One d/l groshong picc was returned for investigation.A break was observed in the dual lumen tubing at the distal end of the white molded bifurcation.A microscopic examination of the break revealed a rough and jagged surface, which is indicative of a tensile break.The d/l tubing was received discolored and exhibited a whitened appearance.What was administered through the catheter was unknown, but could be a contributing factor in the material degradation and break.It was reported that the catheter broke when the patient leaned forward in her chair.A snap was heard at the time of the break.The product ifu lists securement techniques for the groshong d/l picc.No evidence of the provided securement technique was observed on the returned catheter.A lot history review (lhr) of rebv0535 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
GROSHONG, 5 FR DL, TLS MAX BARRIER
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7094646
Report Number3006260740-2017-02204
Device Sequence Number1272611
Product Code LJS
UDI-Device Identifier00801741036149
UDI-Public(01)00801741036149
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K63240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9827508D
Device Lot NumberREBV0535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2017
Event Location Hospital
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer01/10/2018
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1